MAUDE Adverse Event Report: HILL-ROM BATESVILLE 8 SERIES MATTRESS WC AA DT WE; PROGRESSA INTEGRATED AIR MATTRESS

HILL-ROM BATESVILLE 8 SERIES MATTRESS WC AA DT WE; PROGRESSA INTEGRATED AIR MATTRESS
Model Number P7520A7
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation of the mattress by a hillrom service technician is still pending.The customer has been asked to provide further details on the patient, an intervention or treatment provided to the patient impacted by this event or the state of the bed and surface in use.The bed was not in alternating mode, but rather in continued low pressure mode.It was stated that only one thin sheet was used, and when needed, protection squares and/or diapers were used.A stage 2/3 sacrum bedsore with 8 cm diameter is considered to be a severe injury as it indicates tissue death, and is thus a reportable serious injury/serious incident.No further information is available on the repair of the bed at this time.The investigation is ongoing, however any additional relevant information identified following completion of the investigation will be submitted in a final report.
 
Event or Problem Description
Hillrom received a report from a hillrom technician stating that the patient had a stage 2/3 sacrum bedsore with 8 cm diameter.The bed was located at the account.There was patient injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The customer reported that a patient experienced a category 2 to 3 pressure injury with necrosis.No patient intervention was reported.The customer confirmed that the bed was not in alternating mode, but rather in continued low pressure mode.It was stated that one thin sheet was used, and when needed, protection squares and/or diapers were used.The progressa beds have been removed from the customer site at their request, and have been replaced with an alternative model.The progressa® bed is intended to be used to treat or prevent pulmonary or other complications associated with immobility; to treat or prevent pressure ulcers; or for any other use where medical benefits may be derived from either continuous lateral rotation therapy or percussion/vibration therapy.The progressa® bed is intended to provide a patient support to be used in health care environments.The progressa® bed may be used in a variety of settings including, but not limited to, acute care, including critical care, step down/progressive care, medical/surgical, high acuity sub-acute care, post anesthesia care unit (pacu), and sections of the emergency department (ed).The progressa® bed is capable of being used with a broad patient population as determined appropriate by the caregiver or institution.The progressa integrated air mattress is a therapy surface option for the progressa bed system.The hrc technician thoroughly inspected the bed and surface and confirmed that the beds are functioning correctly and in accordance with specifications.No errors were identified.The airflow was shown to work with 30kg on the bed.All values were within the ranges specified in the technical documentation.The pressures measured were in compliance with the expectations.In conclusion, no malfunction was found, and the bed was determined to be performing within specifications.Development of pressure ulcers is multifactorial and cannot be only attributed to performance of the surface or the progressa bed.Risk factors include comorbidities such as diabetes, nutrition, immobility, or peripheral vascular disease.A category 2 to 3 pressure injury that has progressed to stage 2 or 3 has broken through the top two layers of the skin and into the fatty tissue.The instructions for use (ifu) states the therapy surface is not a substitute for good nursing practice, in addition the device therapy modes should be used in conjunction with good assessment and protocol.Position changes are key to pressure injury prevention and treatment.Pressure injuries can develop within 2-6 hours, when capillaries supplying the skin and subcutaneous tissues are compressed, causing an obstruction in blood flow.These changes need to be frequent, repositioning needs to avoid stress on the skin, and body positions need to minimize the risk of pressure on vulnerable areas.A category 2 to 3 pressure injury with necrosis is considered to be a severe injury as it indicates tissue death, and is thus a reportable serious injury/serious incident.
 
Event or Problem Description
The customer reported bedsore issues at poitiers hospital, in the intensive care unit.It was reported that the patient experienced a stage 2 to 3 sacral bedsore that was 8 cm long and necrotic.No patient intervention was reported.

Brand Name
8 SERIES MATTRESS WC AA DT WE
Common Device Name
PROGRESSA INTEGRATED AIR MATTRESS
Manufacturer (Section D)
HILL-ROM BATESVILLE
1069 state route 46 east
batesville IN 47006
MDR Report Key11636238
Report Number1824206-2021-00166
Device Sequence Number3397343
Product Code FNL
UDI-Device Identifier00887761999626
UDI-Public010088776199962611200605
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122473
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberP7520A7
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;